Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 199, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 22, 2011, 6:13 PM CDT for Benton County, Morgan County, Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2011, 6:13 PM CDT (23:13 UTC)
- Expired
- May 22, 2011, 7:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 119 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 1:27 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2645 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 16.9
The text
As transmitted, in the capitals the NWS used until 2016.
354
WUUS53 KSGF 222313
SVRSGF
MOC015-141-230015-
/O.NEW.KSGF.SV.W.0199.110522T2313Z-110523T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORGAN COUNTY IN CENTRAL MISSOURI...
NORTHERN BENTON COUNTY IN CENTRAL MISSOURI...
* UNTIL 715 PM CDT.
* AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR RACKET...OR 6 MILES NORTHWEST OF WARSAW...
MOVING EAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE BARNETT...COLE CAMP...CROCKERVILLE...
EDMONSON...GRAVOIS MILLS...LAKEVIEW HEIGHTS...LINCOLN...PALO
PINTO...RACKET...ROCKY MOUNT...STOVER...VERSAILLES...WARSAW AND
ZORA.
OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE OZARKS AND TRUMAN
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. SEEK SHELTER
INDOORS AND AWAY FROM WINDOWS AS THIS STORM APPROACHES. A TORNADO MAY
DEVELOP WITH LITTLE ADVANCED WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3844 9262 3834 9266 3834 9269 3826 9270
3824 9302 3827 9304 3827 9307 3823 9308
3821 9346 3822 9353 3844 9351 3853 9319
3854 9308 3856 9307 3862 9285
TIME...MOT...LOC 2313Z 277DEG 27KT 3829 9348
WIND...HAIL 60MPH 1.00IN
$$
HATCH1 follow-up statement
938
WWUS53 KSGF 222337
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
637 PM CDT SUN MAY 22 2011
MOC015-141-230015-
/O.CON.KSGF.SV.W.0199.000000T0000Z-110523T0015Z/
BENTON MO-MORGAN MO-
637 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR MORGAN AND NORTHERN BENTON COUNTIES...
AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF EDMONSON...OR 9
MILES NORTHEAST OF WARSAW...MOVING EAST AT 40 MPH. THIS STORM IS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.
LOCATIONS IMPACTED INCLUDE BARNETT...COLE CAMP...CROCKERVILLE...
EDMONSON...GRAVOIS MILLS...LAKEVIEW HEIGHTS...LINCOLN...MORA...ROCKY
MOUNT...STOVER...VERSAILLES...WARSAW AND ZORA.
OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE OZARKS AND TRUMAN
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. SEEK SHELTER
INDOORS AND AWAY FROM WINDOWS AS THIS STORM APPROACHES. A TORNADO MAY
DEVELOP WITH LITTLE ADVANCED WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3843 9262 3835 9266 3834 9269 3826 9270
3824 9302 3827 9304 3827 9307 3823 9308
3823 9337 3827 9344 3848 9337 3853 9319
3854 9308 3856 9307 3862 9285
TIME...MOT...LOC 2338Z 259DEG 35KT 3834 9325
WIND...HAIL 60MPH 1.00IN
$$
HATCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:47 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 22, 3:47 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 347 PM CDT SUN MAY 22 2011 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... A COLD FRONT CONTINUES TO PUSH EAST EXTENDING FROM NORTHERN MISSOURI SOUTHWEST THROUGH FAR SOUTHEAST KANSAS AND THROUGH CENTRAL OKLAHOMA. MOISTURE RICH AIR CONTINUES TO POOL AHEAD OF THIS ADVANCING FRONTAL BOUNDARY ALONG WITH MODERATE 0-6KM BULK SHEAR VALUES. 19Z SOUNDING REVEALED THE ELEVATED MIXED LAYER OVER OUR REGION CONTINUES TO WEAKEN AHEAD OF THIS ADVANCING FRONTAL BOUNDARY. MODIFYING SURFACE CONDITIONS TO MATCH CURRENT... REVEALED 3500 TO 4000 J/KG AVAILABLE MLCAPE...WITH UP TO -40 MLCIN TO OVERCOME. THE ADVANCING FRONT CONTINUES TO SHOW ITS CAPABLE OF OVERCOMING THIS CAP WITH THE STRONG TO SEVERE STORMS THAT CONTINUE TO DEVELOP FROM SOUTHEAST KANSAS THROUGH NORTHERN MISSOURI. STEEP MID LEVEL LAPSE RATES PAIRED WITH THIS INCREASING INSTABILITY AND 0-6KM BULK SHEAR OF 35 TO 40KTS WILL LEAD TO STRONG ORGANIZED UPDRAFTS CAPABLE OF SUPPORTING VERY LARGE HAIL. STORMS THAT DEVELOPED EARLIER ACROSS SOUTHEAST KANSAS WERE CAPABLE OF PRODUCING HAIL THE SIZE OF GOLF BALLS. DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE GIVEN THE REMAINING POCKET OF MID-LEVEL DRY AIR AND IF STORMS TAKE ON A LINEAR FASHION. SURFACE WINDS CONTINUE TO VEER THIS AFTERNOON WHICH DOES NOT BODE WELL FOR TORNADO DEVELOPMENT...BUT WITH STRONG LOW LEVEL CAPE AND MODERATE 0-6KM SHEAR ALONG WITH THE POSSIBILITY OF WELL DEVELOPED SUPERCELLULAR STORMS...THERE IS AN ISOLATED TORNADO RISK THIS AFTERNOON INTO THE EVENING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY ACROSS AREAS THAT EXPERIENCE MULTIPLE STORM TRACKS THIS EVENING. SO...A LOCALIZED FLOODING AND FLASH FLOODING RISK REMAINS POSSIBLE ACROSS THE AREA THIS EVENING. KURTZ && .DISCUSSION... MAIN FORECAST FOCUS WILL BE WITH STRONG TO SEVERE CONVECTION IN THE INITIAL PERIOD THEN WITH CONTINUED THUNDERSTORM CHANCES THROUGH MIDWEEK. CURRENTLY...SURFACE FRONTAL BOUNDARY STRETCHED FROM WESTERN IOWA INTO EASTERN KANSAS AND WESTERN OKLAHOMA EARLY THIS AFTERNOON. WARM...MOIST AND VERY UNSTABLE AIR WAS LOCATED IN ADVANCE OF THE FRONT WITH SURFACE TEMPERATURES IN THE LOW TO MID 80S AND DEW POINTS IN THE MID 60S TO LOW 70S HAVE PRODUCED SURFACE BASED CAPES OF 4000 TO 4500 J/KG. 19Z SOUNDING FROM SGF STILL SHOWING FROM 850 MB TO ABOUT 780 MB. STORMS HAVE FIRED ALONG THE BOUNDARY NORTH OF OUR CWA AND WERE JUST BEGINNING TO DEVELOP ALONG THE BOUNDARY WEST OF OUR CWA AS OF 1920Z. ADDITIONAL CONVECTION DEVELOPING ALONG ANOTHER BOUNDARY FROM CENTRAL IL INTO CENTRAL MISSOURI. THERMAL CAP IS EXPECTED TO CONTINUE TO WEAKEN OVER THE NEXT COUPLE OF HOURS WITH THUNDERSTORMS ALONG THE FRONT ANTICIPATED TO MOVE INTO THE WESTERN CWA. LARGE HAIL APPEARS TO BE THE MAIN SEVERE WEATHER RISK. DAMAGING WIND AND TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY IF BETTER SHEAR CAN DEVELOP. STORMS SHOULD BEGIN TO WEAKEN BY MID EVENING WITH THE LOSS OF DAYTIME HEATING AND DECREASING INSTABILITY. THUNDERSTORM ACTIVITY WILL BE POSSIBLE THROUGH MID WEEK AS SEVERAL MORE WAVES OF ENERGY WILL MOVE THROUGH THE AREA. PLACEMENT OF THE HEAVIEST RAINFALL AND STRONGEST STORMS WILL BE HIGHLY CONDITIONAL ON WHERE BOUNDARIES SET UP FROM PREVIOUS CONVECTION. CURRENT MODELS ARE INDICATING THAT SEVERAL ROUNDS OF HEAVY RAIN WILL BE POSSIBLE OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS FROM TONIGHT THROUGH WEDNESDAY WITH THE POSSIBILITY OF SEVERAL MORE INCHES OF RAINFALL BEFORE THE MAIN UPPER LEVEL TROUGH PUSHES EAST OF THE AREA AND CLEARS THINGS OUT. IF THIS OCCURS...IT WILL LIKELY LEAD TO ADDITIONAL FLOODING AND FLASH FLOODING OVER THE AREA. WILL HANDLE THIS FOR NOW IN THE HAZARDOUS WEATHER OUTLOOK AS THE PLACEMENT OF THE HEAVIEST PRECIPITATION WILL BE CONDITIONAL ON THIS AFTERNOON/TONIGHTS CONVECTION. LINDENBERG && .AVIATION... FOR THE 18Z KSGF...KJLN AND KBBG TAFS...PRIMARY FORECAST CONCERN REMAINS FOCUSED ON THE POTENTIAL FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT IS PUSHING EAST TOWARDS THE AREA THIS AFTERNOON AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT BY THE MID AFTERNOON HOURS AND PUSH TO THE EAST SOUTHEAST INTO THIS EVENING. THE EXACT TIMING AND COVERAGE OF THIS ACTIVITY IS STILL IN QUESTION AS THIS ACTIVITY MAY REMAIN SCATTERED IN NATURE...HOWEVER LINE SEGMENTS ARE ALSO POSSIBLE. GUSTY WINDS AND BRIEF REDUCTIONS IN FLIGHT CONDITIONS WILL LIKELY OCCUR WITHIN ANY THUNDERSTORM ACTIVITY. BESIDES THE THUNDERSTORM POTENTIAL STRONG AND GUSTY SOUTHERLY WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE RELAXING OVERNIGHT. THE SOUTHERLY WINDS WILL AGAIN PICK UP AND BE GUSTY MONDAY MORNING. WITH A MOISTURE AIRMASS OVER THE AREA AND THE POTENTIAL FOR RAINFALL LIGHT FOG WILL BE POSSIBLE OVERNIGHT INTO EARLY MONDAY MORNING. CONFIDENCE IN FOG REDUCING FLIGHT CATEGORIES IF ON THE LOW SIDE...WITH THE BEST POTENTIAL AT THE KBBG SITE. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 22, 3:06 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 306 PM CDT SUN MAY 22 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-232015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 306 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. SIGNIFICANT HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. LIMITED NON THUNDERSTORM WIND RISK. ELEVATED LIGHTNING RISK. DISCUSSION... STRONG AND GUSTY SOUTHERLY WINDS WITH WIND GUSTS OVER 30 MPH AT TIMES WILL CONTINUE ACROSS THE AREA THIS AFTERNOON. THE STRONGEST WINDS WILL GENERALLY BE ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NORTHERN AND WESTERN MISSOURI...SOUTHEASTERN KANSAS...AND NORTHERN ARKANSAS THIS AFTERNOON. THUNDERSTORM DEVELOPMENT WILL CONTINUE TO SPREAD INTO FAR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI ALONG AND AHEAD OF AN ADVANCING FRONTAL BOUNDARY. STORMS WILL CONTINUE TO SPREAD SOUTH AND EAST ACROSS THE REGION THROUGH THE LATE AFTERNOON AND EVENING AS THIS BOUNDARY INTERACTS WITH A CONTINUALLY INCREASING MOISTURE RICH ENVIRONMENT. INSTABILITY CONTINUES TO INCREASE ALONG WITH MODERATE WIND SHEAR...MAKING CONDITIONS SUFFICIENT FOR STRONG TO SEVERE THUNDERSTORMS. GREATEST THREATS ASSOCIATED WITH THESE STORMS CONTINUE TO BE STRONG STRAIGHT LINE WIND GUSTS AND LARGE HAIL...WITH THE POSSIBILITY OF SEVERAL STORMS PRODUCING HAIL THE SIZE OF GOLF BALLS. THERE IS ALSO REMAINS A RISK FOR ISOLATED TORNADOES THIS AFTERNOON AND EVENING. IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALIZED FLASH FLOODING WILL BE POSSIBLE FOR ANY LOCATION THAT EXPERIENCES MULTIPLE ROUNDS OF THUNDERSTORMS IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THURSDAY. THERE WILL BE A THREAT OF STRONG TO SEVERE STORMS MONDAY THROUGH WEDNESDAY...CONDITIONAL ON THE DEVELOPMENT OF SUFFICIENT INSTABILITY. HAIL AND STRAIGHT LINE WINDS APPEAR TO BE THE PRIMARY THREATS WITH ANY STRONG STORMS AT THIS TIME. DAILY CHANCES FOR THUNDERSTORMS WILL RESULT IN A RISK FOR FLASH FLOODING...AS WELL AS RISES ON AREA RIVERS. FLOODING POTENTIAL WILL BE MAXIMIZED FOR THOSE LOCATIONS THAT EXPERIENCE MULTIPLE ROUNDS OF THUNDERSTORMS IN A SHORT PERIOD OF TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING ACROSS THE ENTIRE AREA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) KURTZ
In the hours before
Local storm report, May 22, 5:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
539 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL WEBB CITY 37.15N 94.48W
05/22/2011 M1.00 INCH JASPER MO PUBLIC
&&
MGRIFFINLocal storm report, May 22, 5:41 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TORNADO JOPLIN 37.08N 94.51W
05/22/2011 JASPER MO PUBLIC
NUMEROUS REPORTS OF TORNADO ON THE GROUND WEST OF JOPIN
AND POWER FLASHES
&&
MGRIFFINLocal storm report, May 22, 5:46 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
546 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST JOPLIN 37.08N 94.51W
05/22/2011 M60 MPH JASPER MO PUBLIC
7TH AND FLORIDA STREET
&&
MGRIFFINLocal storm report, May 22, 5:48 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
548 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TORNADO 1 S JOPLIN 37.07N 94.51W
05/22/2011 JASPER MO PUBLIC
MULTIVORTEX TORNADO REPORTED NEAR 13TH AND RANGELINE RD.
REPORTS OF DAMAGE TO NUMEROUS TREES AND HOUSES.
&&
MGRIFFINLocal storm report, May 22, 6:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TORNADO 2 SE JOPLIN 37.06N 94.49W
05/22/2011 JASPER MO PUBLIC
22ND AND BLACKCAT RD NEIGHBOHOOD MASSIVE DAMAGE BEING
REPORTED TO HOUSES AND TREES WITH PEOPLE TRAPPED IN
DEBRIS.
&&
MGRIFFINLocal storm report, May 22, 6:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TORNADO 2 E JOPLIN 37.08N 94.48W
05/22/2011 JASPER MO PUBLIC
BETWEEN MILE MARKER 10 AND 12. TREES STIPED OF BARK. OVER
20 SEMITRUCKS AND CARS FLIPPED OFF I-44. ALL INTERSTATE
SIGNS GONE AND DAMAGE.
&&
MGRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:35 PM CDT | Special Weather Statement | SGF | Hickory | 25 min |
| May 22, 5:09 PM CDT | Tornado Warning | SGF | Jasper | 51 min |
| May 22, 5:11 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 64 min |
| May 22, 5:17 PM CDT | Tornado Warning | SGF | Jasper, Newton | 43 min |
| May 22, 5:48 PM CDT | Tornado Warning | SGF | Jasper, Lawrence, Newton | 42 min |
| May 22, 5:53 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton | 6 hr |
| May 22, 6:10 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 65 min |
| May 22, 6:22 PM CDT | Tornado Warning | SGF | Barry, Jasper, Lawrence, Newton | 38 min |
| May 22, 6:43 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 24 min |
| May 22, 6:58 PM CDT | Tornado Warning | SGF | Barry, Christian, Lawrence, Stone | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.